Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 14, NWS Brownsville, TX

April 6, 20065 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 6, 2006, 1:41 AM CDT for 5 counties in Texas. It took effect at Apr 6, 2006, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 1:41 AM CDT (06:41 UTC)
In effect from
Apr 6, 2006, 9:00 AM CDT
Expired
Apr 6, 2006, 7:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-564 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 060641
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
141 AM CDT THU APR 6 2006

TXZ252-256-257-060745-
/O.CAN.KBRO.FW.A.0006.060406T1700Z-060407T0000Z/
STARR-COASTAL WILLACY-COASTAL CAMERON-
141 AM CDT THU APR 6 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FIRE WEATHER WATCH FOR STARR COUNTY.

$$

TXZ250-251-253>255-070000-
/O.UPG.KBRO.FW.A.0006.060406T1700Z-060407T0000Z/
/O.NEW.KBRO.FW.W.0014.060406T1400Z-060407T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
141 AM CDT THU APR 6 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING FOR BROOKS...HIDALGO...KENEDY...INLAND WILLACY AND INLAND
CAMERON COUNTIES...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7
PM CDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH IS
NO LONGER IN EFFECT.

CURRENT DROUGHT CONDITIONS...COMBINED WITH WINDY...HOT AND DRY
WEATHER WILL KEEP FIRE DANGER IN THE LOWER RIO GRANDE VALLEY
EXTREMELY HIGH. LOW PRESSURE IN THE CENTRAL PLAINS AND HIGH
PRESSURE IN THE GULF OF MEXICO WILL INCREASE SURFACE AND 20 FOOT
WINDS FROM THE SOUTH. GIVEN THESE FORECAST CONDITIONS...FIRE
DANGER ELEMENTS ARE EXPECTED TO REMAIN EXTREMELY HIGH TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL TODAY.

$$
2 follow-up statements
000 
WWUS84 KBRO 061353
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 AM CDT THU APR 6 2006

TXZ250-251-253>255-062200-
/O.CON.KBRO.FW.W.0014.060406T1400Z-060407T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
853 AM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

CURRENT DROUGHT CONDITIONS...COMBINED WITH WINDY...HOT AND DRY
WEATHER WILL KEEP FIRE DANGER IN THE LOWER RIO GRANDE VALLEY
EXTREMELY HIGH. LOW PRESSURE IN THE CENTRAL PLAINS AND HIGH
PRESSURE IN THE GULF OF MEXICO WILL INCREASE SURFACE AND 20 FOOT
WINDS FROM THE SOUTH. GIVEN THESE FORECAST CONDITIONS...FIRE
DANGER ELEMENTS ARE EXPECTED TO REMAIN EXTREMELY HIGH TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL TODAY.

$$
000 
WWUS84 KBRO 070006
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
706 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS EXPIRED...

.RED FLAG CONDITIONS HAVE ENDED THIS EVENING AS WINDS SUBSIDE AND
RELATIVE HUMIDITIES RISE.

TXZ250-251-253>255-070115-
/O.EXP.KBRO.FW.W.0014.000000T0000Z-060407T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
706 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 8:05 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Apr 5, 8:05 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CDT WED APR 5 2006

.DISCUSSION...LLVL JET INDUCED BY LEE CYCLOGENESIS IN THE CNTRL
PLAINS OVRNGT WILL BRING H9 WINDS TO 50 TO 60 KTS BY 06Z THU AND
REMAIN HIGH UNTIL LOW PRESSURE LIFTS NORTH BY 18Z THU. LLVL JET
MIGRATES OVER THE ADJ GULF WATERS OF DEEP SOUTH TEXAS BY MID PM
THU. WND ADV LIKELY NEEDED THU...ALONG WITH RED FLAG WARNINGS...AS
DRY AND WINDY CONDITIONS PERSIST. RGV WILL BE FEEDING WARMTH AND
MSTR TO ANOTHER VOLATILE SVR WX EVENT POSSIBLE IN THE RAVAGED AREAS
OF AR...TN...OK AND MO ON THU.

WILL MODIFY ZFPBRO TO CURRENT MASS FIELD TRENDS AND PRODUCT
EXPIRATIONS.
&&

.PREV DISCUSSION...WINDS WILL CONTINUE TO BE STRONG UNTIL THIS
EVENING AFTER SUNSET.  TEMPERATURES WILL BE ABOVE NORMAL FOR THIS
TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE AND WARM AIR
ADVECTION.  THE COMBINATION OF A DEVELOPING LOW PRESSURE SYSTEM
MOVING ACROSS THE GREAT PLAINS AND A HIGH PRESSURE RIDGE BUILDING IN
FROM THE GULF OF MEXICO WILL CONTINUE CAUSING A TIGHT PRESSURE
GRADIENT OVER DEEP SOUTH TEXAS ON THURSDAY.  TEMPERATURES WILL ALSO
BE ABOVE NORMAL ONCE AGAIN ON THURSDAY.  WINDS WILL DECREASE OVER
THE AREA ON FRIDAY DUE TO AN APPROACHING COLD FRONT. TEMPERATURES
WILL BE WAY ABOVE NORMAL FOR THIS TIME OF YEAR ON FRIDAY. A COLD
FRONT WILL MOVE THROUGH THE AREA BY LATE FRIDAY NIGHT CAUSING NOT AS
WARM OF TEMPERATURES AND MODERATE NORTHEAST WINDS IN ITS WAKE
SATURDAY AND SATURDAY NIGHT.  A RETURN SOUTHEAST FLOW ON MONDAY WILL
CAUSE WARMER TEMPERATURES ONCE AGAIN THE BEGINNING OF NEXT WEEK.
&&

.MARINE...BUOY REPORTED SE WINDS AT 15 TO 20 KTS AND SEAS NEAR 5
FEET. OBSERVATIONS ALONG THE LOWER TEXAS COAST REPORT WINDS
SUSTAINED NEAR 20 KNOTS. THE TIGHT PRESSURE GRADIENT WILL MAINTAIN
STRONG WINDS THROUGH THE EVENING AND WILL MAINTAIN ADVISORIES OVER
THE BAY THROUGH MIDNIGHT. A COASTAL JET WILL DEVELOP OVERNIGHT WITH
SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO OVER GULF ZONES. WINDY
CONDITIONS WITH CHOPPY BAY WATERS THURSDAY WILL NECESSITATE SMALL
CRAFT ADVISORIES BEING RAISED OVER THE BAY AGAIN THURSDAY. GRADIENT
RELAXES FRIDAY AS A WEAK BOUNDARY MOVES TOWARDS THE REGION. HIGH
PRESSURE WILL BUILD INTO THE AREA THIS LATE SATURDAY WITH BRIEF
NORTH WINDS VEERING TO THE SOUTHEAST BY SUNDAY.
&&

.AVIATION...VFR CONDITIONS WITH SE WINDS AROUND 20 KTS CONTINUE THIS
EVENING. WINDS WILL DECOUPLE OVERNIGHT AND LL JET AROUND 50KTS
AROUND 2KFT WILL HELP PRODUCE MVFR CIGS OVERNIGHT. SFC WINDS AROUND
15KTS OVERNIGHT COMBINED WITH LL JET MAKE LLWS IS LIKELY OVERNIGHT
THROUGH MID MORNING. SFC WINDS INCREASE TO 20G30KTS FOR THE
AFTERNOON WITH THE STRONG AND GUSTY WINDS PRODUCING A LGT-MDT CHOP
BELOW 5KFT THURSDAY.
&&

.FIRE WEATHER...RED FLAG CONDITIONS HAVE ENDED THIS EVENING AND
RELATIVE HUMIDITIES CONTINUE TO RISE. STRONG WINDS...RELATIVE
HUMIDITY VALUES DROPPING BELOW 35 PERCENT AND FUEL MOISTURE
VALUES/EXCEPTIONAL DROUGHT CONDITIONS WILL COMBINE TO KEEP FIRE
DANGER EXTREMELY HIGH THURSDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  88  72  89  64 /   0   0   0   0   0
BROWNSVILLE          72  88  72  91  66 /   0   0   0   0   0
HARLINGEN            71  92  72  91  63 /   0   0   0   0   0
MCALLEN              71  91  72  93  63 /   0   0   0   0   0
RIO GRANDE CITY      67  97  68  98  62 /   0   0   0   0   0
SOUTH PADRE ISLAND   71  83  72  85  68 /   0   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155 THROUGH MIDNIGHT CDT.
SCA GMZ150-155-170-175 MIDNIGHT CDT THROUGH THU EVENING.
FIRE WEATHER WATCH NOON THU THROUGH 7 PM CDT.
&&

58...LONG TERM
55...SHORT TERM
MESO...ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 5, 8:05 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CDT WED APR 5 2006

TXZ248>257-061100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
805 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE LAGUNA MADRE AND
NEAR SHORE MARINE ZONES THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FIRE WEATHER WATCH HAS BEEN ISSUED DUE TO STRONG WINDS AND LOW
HUMIDITIES FOR THURSDAY.  A SMALL CRAFT ADVISORY IS IN EFFECT FOR
GULF WATERS AFTER MIDNIGHT THROUGH THURSDAY EVENING AS WINDS AND
SEAS CONTINUE TO BE STRONG ALONG THE LOWER TEXAS COAST. IN
ADDITION...A SMALL CRAFT ADVISORY WILL BE NEEDED OVER THE LAGUNA
MADRE BY MID MORNING THURSDAY AS WINDS INCREASE ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:32 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy17 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.